Alert archive / Ohio / Winter Storm Watches in 2018
Winter Storm Watch 4, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm watch at Nov 26, 2018, 3:45 AM EST for Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Nov 26, 2018, 10:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 3:45 AM EST (08:45 UTC)
- In effect from
- Nov 26, 2018, 10:00 PM EST
- Expired
- Nov 27, 2018, 4:44 AM EST
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Nov 26, 12:57 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 26, 12:57 AM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1257 AM EST Mon Nov 26 2018
.SYNOPSIS...
A warm front will move north into the area tonight as low pressure
moves northeast towards Toledo. The low will continue northeast
across Lake Erie on Monday, pulling a strong cold front east across
the area. This system will merge with low pressure along the East
Coast on Tuesday, pulling a trough south across the eastern Great
Lakes.
&&
.NEAR TERM /THROUGH TODAY/...
Large comma head indicated on satellite and radar as
precipitation continues to rotate northeast with the storm
system. Only concern right now is how much rain we get during
the early morning hours. Latest radar would suggest
precipitation will move northeast of the area and we get into
the dry slot for a while with a few areas of showers.
Current forecast indicates that trend but then precipitation
will fill back in as precipitation begins to wrap around the
west side of the low pressure system. So, will keep forecast as
is for now and take a closer look at it for the next update.
Previous Discussion...
We are seeing a little bit of sun late this afternoon between
clearing low clouds and increasing mid/high clouds. Cloud cover
will continue to increase through the evening as low pressure
over Missouri moves northeast towards the area. The low is
forecast to be near Toledo by 12Z Monday with precipitation
developing ahead of the dynamic system. Strong isentropic ascent
will develop as the warm front wraps north into the area
overnight bringing widespread rain to the area. Temperatures are
expected to drop this evening then gradually rise later as the
warm front arrives. Low pressure will deepen to 994mb by 12Z
Monday, pulling an occluded front east across the area by
midday. The surface low holds back across Lake Erie on Monday,
eventually sliding east on Monday evening and allowing much
colder air to be wrapped into the back side of this system.
Breaks will develop in the precipitation late Monday morning as
drier air wraps in aloft, with scattered to numerous showers
filling back in on the back side of the upper trough.
Winds will be on the increase overnight ahead of the system with
winds gusting 20-30 knots by Monday morning. Winds will be highest
along the northeast lakeshore with some downsloping component
towards Erie PA. Southwesterly winds gusts of 30-40 mph are also
possible as the occluded front wraps in towards midday, with gusty
northwest winds developing Monday afternoon into Monday night. Will
need to keep an eye on northwesterly winds along the lakeshore
Monday evening which may approach wind advisory criteria.
Colder air wrapping into the back side of the system will cause a
transition over to snow on Monday night. Most areas will see little
to no accumulation before precipitation ends, with the exception
being the snow belt. Most of the snow belt could see 1-2 inches with
locally 2-4" inches in inland Erie County.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Have manipulated the snowfall grids Wednesday and believe we
were slightly on the low side for amounts Tuesday night into
Wednesday. There is also growing concern that a significant
band of snow could develop near downtown Cleveland Tuesday
afternoon/evening during the evening rush hour. Not a guarantee
at this point but something we will have to watch closely.
Starting to look as if advisories will be needed with a small
area where lake effect snow will be enough to reach warning
levels. The area for a possible warning looks to be across Erie
County, PA Tuesday evening into Wednesday. More details to come
overnight.
Previous Discussion...
Potential for Lake Effect begins Tuesday as the 850mb temps dip to -
12c. Hopefully enough wind shear that a multiple lake effect
bands will develop across the snowbelt vice a single band. Winds
at the surface are from the west, while the winds at 850mb more
NWLY. Tuesday night into Wednesday a back door front pushes SW
across the forecast area. This will force the bands inland and
become a more widespread. The NAM and the ECMWF confine it
mainly to the NE half of the forecast area, while the GFS more
widespread. For now am leaning toward the NAM/ECMWF solution.
Lake effect finally chocked off as high pressure builds over the
Upper Oho Valley/Lower Great Lakes.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The next system marches across the forecast area on Friday.
Depending up the exact timing of the system could see a light wintry
mix before precip changes over to all rain. After that models
diverge. GFS lifts warm front across forecast area Friday night
into Saturday. The ECMWF on the other hand keeps area dry until
next system Saturday night into Sunday. So much doubt left low
chance pops for Saturday into Sunday. Either way appears will be
a little warmer.
&&
.AVIATION /06Z Monday THROUGH Friday/...
Latest radar and satellite imagery show area of rain moving
northeast toward the area at this time. There is the possibility
that the main band of rain will rotate through the area early
this morning and then begin to diminish as precipitation lifts
northeast. Will continue with the vicinity showers during the
day. Winds are already beginning to increase over the west at
this time and will continue to do so from west to east through
the overnight hours into today. Wind gusts to 35 knots possible
later this afternoon into tonight behind the low. As low
pressure lifts to the northeast during the day, cold front will
sweep east across the area and usher in colder air as well. This
will transition rain over to all snow with time today into
tonight. Expecting some snow accumulations at terminals with the
changeover. Ceilings are beginning to drop and expecting
LIFR/IFR conditions to last through much of the forecast period.
OUTLOOK...NE OH/NW PA will see non-VFR Tuesday into Wednesday
in lake effect snow showers.
&&
.MARINE...
Almost pulled the gale watch to the western basin of the lake
with winds hovering in the low 30 knot range on Monday. Later
shifts may end up hoisting a gale for the entire lake if the
next set of model runs indicate slightly higher winds.
Previous Discussion...
Have issued a gale watch for the east of Cleveland from
tomorrow evening through the overnight. Models continue to track
low 29.30 inches across Lake Erie tomorrow. Strong CAA behind
the front will push the 850mb temps to -7c tomorrow evening and
to -12c by daybreak Tuesday. While the GFS has been
consistently the stronger of the 2 models, the 925 NAM winds
increase to 35 knots by tomorrow evening. While winds will
diminish below gale force Tuesday morning, a small craft
advisory will be likely in the east until Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from this afternoon through Tuesday morning for
LEZ146>149-166>169.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/Lombardy
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...Lombardy
MARINE...DJBHazardous weather outlook, Nov 25, 10:05 PM EST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1005 PM EST Sun Nov 25 2018 PAZ001-002-270315- Northern Erie-Southern Erie- 1005 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A prolonged period of cold, and breezy conditions will result in accumulating lake effect snow Monday Night into Wednesday night. The most significant snow will occur Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-089-PAZ003-270315- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Crawford- 1005 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A prolonged period of cold and breezy conditions may result in accumulating lake effect snow Monday Night into Wednesday night. The greater amounts may occur Tuesday evening into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>010-017>023-027>033-036>038-047-270315- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 1005 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light accumulations of snow will be possible Monday afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-270315- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1005 PM EST Sun Nov 25 2018 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>145-162>165-270315- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 1005 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Westerly winds will approach Gales Monday afternoon into Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:37 AM EST | Gale Warning | CLE | 23 hr | |
| Nov 26, 3:43 AM EST | Wind Advisory | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 22 hr |
| Nov 26, 3:06 PM EST | Winter Weather Advisory | CLE | Ashtabula, Geauga, Lake | 51 hr |
| Nov 26, 3:06 PM EST | Winter Storm Warning | CLE | Crawford, Erie | 51 hr |
Nearby
Winter Storm Watches in Ohio, 2018Winter Storm Watches in Pennsylvania, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.